Georgia, 2010Damaging Wind in Georgia, July 11, 2010
July 11, 2010 · NWS CAE · 1 event in 1 county or zone
An isolated severe thunderstorm took down some trees in Lincoln County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe thunderstorm took down some trees in Lincoln County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jul 11, 1:46 PM EST, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 11, 1:46 PM EST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
246 PM EDT SUN JUL 11 2010
.SYNOPSIS...
A STALLED WEAK COLD FRONT WILL PROVIDE A FOCUS FOR SCATTERED
THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE AREA. THE
FRONT WILL LIFT NORTH ON MONDAY BUT A SERIES OF UPPER WAVES WILL
BRING CONTINUED CHANCES OF AFTERNOON AND EVENING THUNDERSTORMS
THROUGH MID WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
STALLED FRONTAL BOUNDARY SHOWS UP WELL ON VISIBLE IMAGERY AS A LINE
OF ENHANCED CUMULUS WITH THUNDERSTORMS BEGINNING TO FORM WITHIN THIS
LINE. A SURFACE TROUGH IS POSITIONED NEAR THE SAVANNAH RIVER AND
HAS BECOME A FOCUS FOR SCATTERED CONVECTION AS WELL. SPC JUST
ISSUED A WATCH FOR THE SOUTHERN HALF OF THE FORECAST AREA...MAINLY
SOUTH OF A NEWBERRY TO COLUMBIA TO SUMTER LINE. MESOANALYSIS SHOWS
PLENTY OF INSTABILITY WITH LI VALUES EXCEEDING -6C AND WITH BETTER
SHEAR VALUES TODAY AROUND 30-40 KTS...THE POSSIBILITY OF BETTER
ORGANIZED CONVECTION WITH ISOLATED SEVERE STORMS APPEARS LIKELY.
700MB ANALYSIS INDICATED A SIGNIFICANT DROP IN MOISTURE NORTH OF THE
WATCH AREA...WHICH PROBABLY HELPED DELINEATE THE NORTHERN EDGE OF
THE WATCH.
WILL CARRY HIGHEST POPS...HIGH CHANCE...IN THE CSRA THROUGH LATE
EVENING WITH LOWER CHANCE POPS INTO THE CENTRAL MIDLANDS AND SLIGHT
CHANCE NORTHERN MIDLANDS WHERE MOISTURE IS NOT QUITE AS ABUNDANT.
WILL MENTION POSSIBLE DAMAGING WIND THREAT IN ZONE FORECAST IN THE
WATCH AREA...AS SOME DRIER AIR ALOFT COULD HELP ENHANCE
DOWNDRAFTS...SUPPORTED BY CONTINUALLY INCREASING VALUES OF DCAPE ON
SPC MESOANALYSIS PAGE.
EXPECT ANOTHER MILD NIGHT WITH LOWS ONLY DROPPING INTO THE MID 70S.
&&
.SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/...
A SERIES OF SHORTWAVES WILL MOVE ACROSS THE SOUTHERN APPALACHIANS
INTO THE MID ATLANTIC COAST DURING THE PERIOD AS A WEAKLY AMPLIFIED
TROUGH TRANSLATES EASTWARD ACROSS THE COUNTRY. 500MB HEIGHTS OVER
THE FORECAST AREA BACK TO A MORE SOUTHWESTERLY DIRECTION MONDAY AND
TUESDAY WHICH WILL ALLOW ATMOSPHERIC MOISTURE TO INCREASE WITH AN
INCREASE IN PRECIPITABLE WATER VALUES OVER 2 INCHES. THE ABUNDANT
MOISTURE COMBINED WITH THE SHORTWAVE ENERGY AND PEAK HEATING SHOULD
LEAD TO AN INCREASED THUNDERSTORM THREAT. HAVE INCREASED POPS TO
HIGH CHANCE ACROSS THE NORTHERN MIDLANDS FOR LATE MONDAY AFTERNOON
INTO THE OVERNIGHT HOURS WHILE KEEPING CHANCE POPS ELSEWHERE. THINK
CONVECTION WILL LINGER LONGER INTO THE EVENING HOURS WITH INCREASED
MID LEVEL FLOW AND UPPER SUPPORT BOTH MONDAY AND TUESDAY NIGHT.
TEMPERATURES WILL CONTINUE TO RUN SLIGHTLY ABOVE NORMAL IN THE MID
90S FOR HIGHS AND MID 70S FOR LOWS.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
THE EXTENDED FORECAST FEATURES A TYPICAL SUMMER-LIKE PATTERN FOR THE
FORECAST AREA WITH A MEAN ZONAL FLOW ACROSS THE NORTHERN PART OF THE
COUNTRY AND A STRONG UPPER RIDGE CENTERED OVER THE DESERT
SOUTHWEST...EXTENDING INTO THE SOUTHERN PLAINS. ANOTHER AREA OF
UPPER RIDGING WILL BE POSITIONED JUST OFF THE SOUTHEAST COAST WITH A
WEAKNESS IN BETWEEN THE TWO UPPER RIDGES OVER THE SOUTHEAST STATES
INTO THE MID ATLANTIC EARLY IN THE PERIOD. BY SUNDAY...THE UPPER
RIDGING OVER THE DESERT SOUTHWEST BECOMES DOMINANT AND
AMPLIFIES...ALLOWING FOR SOME HEIGHT FALLS EAST OF THE MISSISSIPPI
RIVER.
THIS PATTERN WILL RESULT IN NEAR CLIMATOLOGICAL TEMPERATURES WITH
HIGHS IN THE LOWER TO MID 90S AND OVERNIGHT LOWS IN THE LOW TO MID
70S. EXPECT DIURNALLY DRIVEN SCATTERED TO WIDELY SCATTERED SHOWERS
AND THUNDERSTORMS...AND WILL CARRY LOW CHANCE POPS TO ACCOUNT FOR
THIS.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
WEAK FRONTAL BOUNDARY OVER REGION LATE THIS AFTERNOON AND THIS
EVENING WILL DISSIPATE OVERNIGHT. MAINLY VFR CONDITIONS DURING THE
PERIOD BUT WIDELY SCATTERED AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS ARE POSSIBLE MAINLY TO THE SOUTH AND WEST OF CAE.
BRIEF IFR-MVFR CONDITIONS MAY OCCUR IN CONVECTIVE ACTIVITY. PATCHY
MORNING GROUND FOG MAY GIVE TEMPORARY MVFR VSBYS AT AGS AND OGB
NEAR SUNRISE MONDAY BUT SOLAR HEATING WILL END RESTRICTIONS BY
12Z.
EXTENDED AVIATION OUTLOOK...SCATTERED MAINLY AFTERNOON AND EVENING
THUNDERSTORMS EXPECTED.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
SYNOPSIS...HC
NEAR TERM...HC
SHORT TERM...HC
LONG TERM...HC
AVIATION...TTH
Hazardous weather outlook, Jul 11, 2:37 PM EST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
337 PM EDT SUN JUL 11 2010
GAZ040-063>065-077-SCZ018-020-025>028-030-035>037-041-121945-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-NEWBERRY-
EDGEFIELD-SALUDA-LEXINGTON-RICHLAND-AIKEN-BARNWELL-ORANGEBURG-
CALHOUN-BAMBERG-
337 PM EDT SUN JUL 11 2010
...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
WIDELY SCATTERED THUNDERSTORMS WILL OCCUR TODAY AND TONIGHT. A
FEW OF THE THUNDERSTORMS COULD POSSIBLY CONTAIN DAMAGING WIND THIS
AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
SCZ015-016-021-022-029-031-038-121945-
LANCASTER-CHESTERFIELD-FAIRFIELD-KERSHAW-LEE-SUMTER-CLARENDON-
337 PM EDT SUN JUL 11 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WIDELY SCATTERED THUNDERSTORMS WILL OCCUR TODAY AND TONIGHT. A
FEW OF THE THUNDERSTORMS COULD POSSIBLY CONTAIN DAMAGING WIND THIS
AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jul 11, 12:36 PM EST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
136 PM EDT SUN JUL 11 2010
GAZ077-111830-
BURKE-
136 PM EDT SUN JUL 11 2010
...A STRONG THUNDERSTORM WAS AFFECTING BURKE COUNTY...
AT 130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF WAYNESBORO...MOVING
SOUTHEAST AT 15 MPH.
THIS STORM WILL BE NEAR...
WAYNESBORO BY 155 PM EDT.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 877 6 3
3...6 7 7 2.
TTH
Special weather statement, Jul 11, 1:29 PM EST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
229 PM EDT SUN JUL 11 2010
GAZ065-077-111930-
BURKE-RICHMOND-
229 PM EDT SUN JUL 11 2010
...STRONG THUNDERSTORM WERE AFFECTING BURKE AND RICHMOND COUNTIES...
AT 221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS IN BOTH BURKE AND RICHMOND COUNTIES. THESE
STORMS WERE MOVING SOUTHEAST AT ABOUT 15 MILES AN HOUR AND MAY
AFFECT THE FORT GORDON AREA AND THE CITY OF AUGUSTA WITHIN THE NEXT
20 TO 30 MINUTES.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 877 6 3
3...6 7 7 2.
TTH
Special weather statement, Jul 11, 2:29 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
329 PM EDT SUN JUL 11 2010
SCZ027-028-112030-
LEXINGTON-RICHLAND-
329 PM EDT SUN JUL 11 2010
...STRONG THUNDERSTORMS WERE AFFECTING LEXINGTON AND RICHLAND
COUNTIES...
AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS IN NORTHERN RICHLAND COUNTY. THESE STORMS WERE
MOVING SOUTH AT 10 MPH AND MAY MOVE OVER THE CITIES OF COLUMBIA AND
WEST COLUMBIA WITHIN THE NEXT 20 TO 30 MINUTES.
SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 877 6 3
3...6 7 7 2.
TTH
Local storm report, Jul 11, 3:10 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
410 PM EDT SUN JUL 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM HAIL 9 SW BISHOPVILLE 34.12N 80.35W
07/11/2010 E1.25 INCH LEE SC PUBLIC
OFF OF HWY 441 BETWEEN MANVILLE AND WOODROW RDS
&&
KILMERLocal storm report, Jul 11, 3:11 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE COLUMBIA SC
411 PM EDT SUN JUL 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM HAIL 9 SW BISHOPVILLE 34.12N 80.35W
07/11/2010 E1.25 INCH LEE SC PUBLIC
OFF OF HWY 441 BETWEEN THE TOWNS OF MANVILLE AND WOODROW
&&
KILMERThunderstorm Wind, Lincoln
- When
- July 11, 3:12 PM EST to 3:14 PM EST
- Where
- Lincoln County, Lincolnton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Law Enforcement
- Coordinates
- 33.780, -82.480
Sheriff reported several trees down in Lincolnton from a microburst.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Wyoming, July 11, 20101 death · 1 event
- Tornado and Flash Flooding in Arkansas, July 11 to 13, 2010$439,000 · EF0 · 45 events
- Flash Flooding and Hail in Missouri, July 11 to 12, 2010$49,000 · 1.75 in hail · 37 events
- Hail and Damaging Winds in Illinois, July 11, 2010$107,000 · 1.75 in hail · 4 events
- Tornadoes and Hail in South Carolina, July 11, 2010$62,000 · EF0 · 10 events
- Damaging Winds in Texas, July 11, 2010$65,000 · 62 kt wind · 2 events
- Damaging Winds in Tennessee, July 11, 2010$60,000 · 55 kt wind · 2 events
- Flash Flooding and Damaging Wind in Tennessee, July 11 to 13, 2010$45,000 · 52 kt wind · 7 events
- Hail in South Dakota, July 11, 2010$50,000 · 1.5 in hail · 3 events
- Flash Flooding in Arkansas, July 11 to 12, 2010$50,000 · 2 events
- Damaging Wind and Lightning Strikes in Illinois, July 11, 2010$43,000 · 55 kt wind · 3 events
- Damaging Winds in Michigan, July 11, 2010$35,000 · 52 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 232230.